Alert archive / Louisiana / Flash Flood Warnings in 2010
Flash Flood Warning 5, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 4, 2010, 1:37 PM CDT for St. Mary Parish, Louisiana. It was in force for 113 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2010, 1:37 PM CDT (18:37 UTC)
- Expired
- Jun 4, 2010, 3:30 PM CDT
- In force
- 113 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County St. Mary Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 1:39 PM CDT | FLASH FLOOD | Franklin, LA | FRANKLIN POLICE DEPARTMENT REPORTS MOST STREETS IN TOWN HAVE AT LEAST MINOR FLOODING. AS OF 130 PM ONLY TWO STREETS...IBERIA AND WEBER...ARE CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1070 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
456
WGUS54 KLCH 041837
FFWLCH
LAC101-042030-
/O.NEW.KLCH.FF.W.0005.100604T1837Z-100604T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
137 PM CDT FRI JUN 4 2010
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...FRANKLIN...BURNS POINT...
* UNTIL 330 PM CDT
* AT 129 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM THE HEAVY RAINS WHICH HAVE FALLEN SO FAR TODAY.
DOPPLER RADAR IN LAKE CHARLES ESTIMATES THAT UP TO 6 INCHES OF
RAIN HAS FALLEN OVER PORTIONS OF CENTRAL ST. MARY PARISH SINCE
10 AM. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE
IN THE WARNED AREA WHICH WILL FURTHER AGGRAVATE THE ONGOING
FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALDWIN...
FRANKLIN...CHARENTON...CENTERVILLE...ELLERSLIE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 2954 9155 2956 9153 2964 9156 2963 9164
2965 9165 2967 9163 2975 9163 2996 9151
2986 9139 2980 9138 2977 9136 2977 9134
2953 9150 2952 9155
$$
251 follow-up statement
559
WGUS74 KLCH 042033
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
333 PM CDT FRI JUN 4 2010
LAC101-042041-
/O.EXP.KLCH.FF.W.0005.000000T0000Z-100604T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. MARY LA-
333 PM CDT FRI JUN 4 2010
...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL ST. MARY PARISH...
AT 330 PM...THE FRANKLIN POLICE DEPARTMENT REPORTS THAT CONDITIONS
ARE IMPROVING ACROSS THE TOWN WITH ALL ROADS NOW OPEN AT THIS TIME.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT RAINFALL HAS
ENDED ACROSS CENTRAL ST. MARY PARISH...AND CONDITIONS SHOULD STAY
DRY FOR THE MOST OF THE REMAINDER OF THE AFTERNOON WITH JUST A STRAY
LIGHT SHOWER OR TWO LIKELY. THEREFORE THE FLASH FLOOD WARNING WHICH
HAD BEEN IN EFFECT FOR THE AREA WAS ALLOWED TO EXPIRE.
LAT...LON 2954 9155 2956 9153 2964 9156 2963 9164
2965 9165 2967 9163 2975 9163 2996 9151
2986 9139 2980 9138 2977 9136 2977 9134
2953 9150 2952 9155
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 11:30 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 4, 11:30 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1130 AM CDT FRI JUN 4 2010
.UPDATE...
ON THE WEATHER MAP...THE SFC AND UPPER LOW OVER SE TX IS ONLY
DRIFTING ENE AT A SNALES PACE. SCT SHRA/TSRA DOT THE RADAR SCOPE
THIS MORNING...WITH A LARGE FEEDER BAND OF SOLID SHRA/TSRA
STREAMING NE OVER THE COASTAL WATER OVER ST. MARY...IBERIA...AND
ST. MARTIN PARISHES. WILL BE ISSUING THE FLOOD WARNING FOR THIS
REGION SHORTLY...AS RADAR ESTIMATES OF 3" ALREADY OCCURRED OVER
THE LAST 3 HOURS...AND WILL LIKELY RECEIVE ANOTHER 3-4".
THUS...RAISED THE POPS TO 100% FOR THIS REGION...AND LEFT 50-70%
FOR THE REMAINDER OF THE REGION...DECREASING FROM E TO W.
DML
&&
.MARINE...
EXTENDED THE SCA FROM THE ATCHAFALAYA RIVER TO CAMERON TILL 06Z
THIS EVENING...AS LASTEST NAM12 GUIDANCE SHOWS THE PRESSURE
GRADIENT REMAINING TIGHT ON THE E SIDE OF THE LOW JUST A LITTLE
LONGER. EXPECT 20-25 KTS AND SEAS 6-8 FT FOR THE REMAINDER OF THE
AFTERNOON...SLOWLY DIMINISHING LATE THIS EVENING AND OVERNIGHT AS
THE LOW WEAKENS AND MOVES FURTHER ENE.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 85 73 89 76 91 / 70 50 40 10 20
KBPT 86 73 90 76 92 / 50 40 30 10 20
KAEX 84 71 91 75 93 / 80 50 50 10 20
KLFT 84 73 88 77 90 / 80 50 50 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM CDT SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM INTRACOASTAL
CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX OUT 20 NM...WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX EXTENDING FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Jun 4, 7:31 AM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 731 AM CDT FRI JUN 4 2010 GMZ430-432-435-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 051245- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA- ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON- ORANGE- 731 AM CDT FRI JUN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A BAND OF STORMS WILL MOVE EAST ACROSS CENTRAL LOUISIANA AND THE ACADIANA AREA THIS MORNING. THIS BAND IS ASSOCIATED WITH AN AREA OF LOW PRESSURE MOVING OVER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STORMS COULD BECOME STRONG WITH WIND GUSTS TO 45 MPH...SMALL HAIL AND POSSIBLY EVEN SOME BRIEF TORNADOES OR WATERSPOUTS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN BE EXPECTED. HEAVY RAIN MAY RESULT IN LOCALIZED FLOODING OF STREETS AND LOW SPOTS. OTHERWISE...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT AS THE LOW MOVES SLOWLY EAST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY AS THE UPPER LEVEL DISTURBANCE MOVES SLOWLY EAST OVER THE REGION. ALTHOUGH A FEW STORMS COULD BE STRONG...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. RAIN CHANCES WILL DIMINISH SUNDAY AS THE LOW WEAKENS AND A RIDGE OF HIGH PRESSURE BUILDS ALOFT. SUNDAY THROUGH WEDNESDAY...ABOVE NORMAL TEMPERATURES AND A SLIGHT CHANCE OF AFTERNOON SHOWERS OR THUNDERSTORMS IS EXPECTED. THE COMBINATION OF HEAT AND HUMIDITY COULD RESULT IN HEAT INDICES BETWEEN 100 AND 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GMZ450-452-455-470-472-475-051245- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 731 AM CDT FRI JUN 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG ONSHORE FLOW WILL DEVELOP THIS MORNING AS A LOW PRESSURE SYSTEM NEAR THE TEXAS COAST MOVES SLOWLY NORTHEAST INTO SOUTHWEST LOUISIANA. SOUTHWESTERLY WINDS OF 20 TO 25 KNOTS CAN BE EXPECTED WITH SEAS BUILDING TO 3 TO 5 FEET NEARSHORE AND 4 TO 6 FEET BEYOND 20 NM OFFSHORE. WINDS AND SEAS ARE EXPECTED TO DIMINISH THIS EVENING AS THE LOW MOVES AWAY FROM THE REGION. IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 30 AND 40 KNOTS ALONG WITH VERY HEAVY RAIN REDUCING VISIBILITIES TO LESS THAN ONE MILE AND FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE COASTAL LAKES AND BAYS AND COASTAL WATERS OUT TO 60 NM ON SATURDAY. NO WIDESPREAD OR ORGANIZED SEVERE WEATHER IS EXPECTED. SHOWER AND THUNDERSTORM CHANCES WILL DIMINISH ON SUNDAY...WITH A LIGHT TO MODERATE ONSHORE FLOW EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 24
In the hours before
Special weather statement, Jun 4, 7:58 AM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 758 AM CDT FRI JUN 4 2010 LAZ033-045-053-054-041400- ST. LANDRY LA-UPPER ST. MARTIN LA-ST. MARY LA-IBERIA LA- 758 AM CDT FRI JUN 4 2010 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...ST. MARY...IBERIA AND ST. MARTIN PARISHES UNTIL 900 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS THAT EXTENDS FROM WHITEVILLE IN ST LANDRY PARISH SOUTH TO MARSH ISLAND. THIS LINE WILL PRODUCE NUMEROUS CLOUD TO GROUND LIGHTING...GUSTY WINDS ABOVE 40 TO 45 MPH...AND TORRENTIAL RAINFALL. THESE STORMS ARE MOVING TO THE EAST AROUND 30 MPH. * THE WILL BE NEAR... HENDERSON BY 800 AM... MELVILLE...BAYOU CURRENT...GLENCOE AND KROTZ SPRINGS BY 805 AM... SORREL...LAKE PELBA...ATCHAFALAYA NATIONAL WILDLIFE REFUGE AND CATAHOULA BY 810 AM... WHISKEY BAY BY 815 AM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 4, 9:08 AM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 908 AM CDT FRI JUN 4 2010 LAZ045-053>055-041545- UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-ST. MARY LA-IBERIA LA- 908 AM CDT FRI JUN 4 2010 ...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY...IBERIA AND ST. MARTIN PARISHES UNTIL 1045 AM CDT... AT 906 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS...EXTENDING FROM 9 MILES NORTHEAST OF JEANERETTE TO 19 MILES SOUTH OF CYPREMORT POINT...MOVING EAST AT 15 MPH. * THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... SORREL BY 915 AM... CHARENTON AND BALDWIN BY 930 AM... FRANKLIN BY 940 AM... ELLERSLIE BY 955 AM... BURNS POINT BY 1000 AM... PATTERSON MEMORIAL AIRPORT BY 1025 AM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. 25
Local storm report, Jun 4, 12:40 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1240 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM MARINE TSTM WIND 20 SSE CONSTANCE BEACH 29.49N 93.49W
06/04/2010 M40 MPH GMZ450 LA PUBLIC
RIG WEST CAMERON 132 REPORTED OF WIND GUST TO 40 MPH.
&&
DJONESLocal storm report, Jun 4, 12:53 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1253 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM MARINE TSTM WIND 24 SSE PECAN ISLAND 29.30N 92.37W
06/04/2010 M48 MPH GMZ452 LA PUBLIC
RIG VR 67 REPORTED WIND GUST TO 48 MPH.
&&
DJONESLocal storm report, Jun 4, 1:13 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
113 PM CDT FRI JUN 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM MARINE TSTM WIND 11 ESE PECAN ISLAND 29.56N 92.30W
06/04/2010 M40 MPH VERMILION LA OFFICIAL NWS OBS
REPORT FROM FRWL1 FRESHWATER CANAL LOCKS.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:11 AM CDT | Special Marine Warning | LCH | 64 min | |
| Jun 4, 1:17 AM CDT | Special Marine Warning | LCH | 88 min | |
| Jun 4, 2:02 AM CDT | Special Marine Warning | LCH | 58 min | |
| Jun 4, 2:39 AM CDT | Areal Flood Advisory | LCH | Calcasieu | 3 hr |
| Jun 4, 3:47 AM CDT | Small Craft Advisory | LCH | 12 hr | |
| Jun 4, 4:27 AM CDT | Special Marine Warning | LCH | 93 min | |
| Jun 4, 6:16 AM CDT | Special Marine Warning | LCH | 89 min | |
| Jun 4, 6:29 AM CDT | Tornado Warning | LCH | Iberia, Saint Martin | 31 min |
| Jun 4, 8:03 AM CDT | Special Marine Warning | LCH | 87 min | |
| Jun 4, 11:30 AM CDT | Flash Flood Warning | LCH | St. Mary | 2 hr |
| Jun 4, 6:25 PM CDT | Special Marine Warning | LCH | 35 min |
Nearby
Flash Flood Warnings in Louisiana, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.